zbMATH — the first resource for mathematics

Decay estimates for the critical semilinear wave equation. (English) Zbl 0924.35084
Authors’ abstract: In this paper we prove that finite energy solutions (with added regularity) to the critical wave equation \(u_{tt}-\Delta u+u^5=0\) on \(\mathbb{R}^3\) decay to zero in time. The proof is based on a global space-time estimate and dilation identity.

35L70 Second-order nonlinear hyperbolic equations
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI Numdam EuDML
[1] {\scH. Bahouri, P. Gerard}, Private communications.
[2] Ginibre, J.; Soffer, A.; Velo, G., The global Cauchy problem for the critical nonlinear wave equation, J. func. analysis, Vol. 110, 96-130, (1992) · Zbl 0813.35054
[3] Ginibre, J.; Velo, G., The global Cauchy problem for the nonlinear Klein-Gordon equation, Math. zeit., Vol. 189, 487-505, (1985) · Zbl 0549.35108
[4] Grillakis, M., Regularity and asymptotic behavior of the wave equation with a critical nonlinearity, Ann. of math., Vol. 132, 4509-4875, (1990)
[5] Jörgen, K., Das anfangswertproblem in grossen für eine klasse nichtlinearer wellengleichunger, Math. zeit., Vol. 77, 295-308, (1961)
[6] {\scJ. Rauch}, The u5 Klein-Gordon equation, Nonlinear PDE’s and Applications, Pitman Research Notes in Math., Vol. {\bf53}, pp. 335-364.
[7] Segal, I.E., The global Cauchy problem for a relativistic scalar field with power interaction, Bull. soc. math. France, Vol. 91, 129-135, (1963) · Zbl 0178.45403
[8] Shatah, J.; Struwe, M., Regularity results for nonlinear wave equation, Ann. of math., Vol. 138, 503-518, (1993) · Zbl 0836.35096
[9] Shatah, J.; Struwe, M., Well-posedness in the energy space for semilinear wave equations with critical growth, Internat. math. res. notices, Vol. 7, 303-309, (1994) · Zbl 0830.35086
[10] Strauss, W., Decay and asymptotics for □u = F(u), J. funct. anal., Vol. 2, 405-457, (1968) · Zbl 0182.13602
[11] Strauss, W., Nonlinear invariant wave equations, (), 197-249
[12] Strauss, W.A., Nonlinear scattering theory of low energy, J. funct. anal., Vol. 41, 110-133, (1981) · Zbl 0466.47006
[13] Strichartz, R.S., Convolutions with kernels having singularities on a sphere, Trans. A.M.S., Vol. 148, 461-471, (1970) · Zbl 0199.17502
[14] Strichartz, R.S., Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations, Duke math. J., Vol. 44, 705-714, (1977) · Zbl 0372.35001
[15] Struwe, M., Globally regular solutions to the u5 Klein-Gordon equation, Ann. scuola norm. sup. Pisa cl. sci., Vol. 15, 4, 495-513, (1988) · Zbl 0728.35072
[16] Zuily, C., Solutions en grand temps d’ equations d’ ondes non linéares Séminaire boubaki, (), n^{o} 779
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.